Article

Pharmacist Intervention in Fluvoxamine Induced Alopecia: A Case Report in Tertiary Care Teaching Hospital

Benson Koshy1★, Shashank S Hosur1, Stimson Jose1, Yogananda Rajashekarachar1, Gopal Das2★ Corresponding author

  1. 1Department of Pharmacy Practice, SJM College of Pharmacy, Chitradurga, INDIA.
  2. 2Department of Psychiatry, Basaveswara Medical College Hospital & Research Centre, Chitradurga, INDIA.

CORRESPONDENCE

Benson Koshy

Department of Pharmacy Practice, SJM College of Pharmacy, Chitradurga, INDIA.

benzkoshy@gmail.com

Volume 9, Issue 2 · pp. 139–140 · PUBLISHED · DOI: 10.5530/ijopp.9.2.14

View on IJPP original site ↗

ABSTRACT

Hair loss (alopecia) is an occasional side effect associated with psychotropic drugs use. Fluvoxamine is a synthetic antidepressant which acts as a selective serotonin reuptake inhibitor as well as sigma-1 receptor agonist. Psychotropic drugs are considered to cause hair loss by affecting the telogenic phase of hair follicle. Here we present a case of a 28 year old male patient reported with diffuse hair loss after administration of fluvoxamine and condition remitted after cessation of the drug. Our report suggests the possibility of developing alopecia with fluvoxamine use.

KEYWORDS

Open in new tab

REFERENCES

As published

Showing references and in-text citations exactly as published.

    Cite this article

    SELECT FORMAT

    Koshy, B., Hosur, S. S., Jose, S., Rajashekarachar, Y., & Das, G. (). Pharmacist Intervention in Fluvoxamine Induced Alopecia: A Case Report in Tertiary Care Teaching Hospital. Indian Journal of Pharmacy Practice, 9(2), 139–140. https://doi.org/10.5530/ijopp.9.2.14